Jump to content

SuperVentricular Tachycardia (SVT, heart rhythm problem) after tapering Risperdal


Melody21
 Share

Recommended Posts

Hello everyone, it's been a while.. Last year, I was in the Introductions forum and asking for advice on how to taper off Risperdal, as well as questions on what Lexapro might have done to me.


 


My doctor, and the people around me, pushed me to taper off quicker, so.. I tapered off Risperdal as per my doctor's instructions. Meaning I began at 0.5mg, went down to 0.25mg, and then, several months later... down to 0mg. May 5 2016 marks the date that I went down to 0mg.


 


I felt great again for quite a while. I was more active than i'd ever been, traversing around the country and socializing with friends. And that lasted for months.


But my life was full of stressful factors... and it got more and more stressful... and I felt very anxious... and eventually, at the peak of it all...


 


I got taken to the hospital by ambulance due to a sudden heart rhythm attack, which got diagnosed as Superventricular Tachycardia (SVT)...


Basically, my heart went above 200BPM, and didn't snap back into it's normal rhythm... this caused various symptoms that required immediate medical attention (next to the SVT itself)


 


I've had this earlier in life too, but back then, the SVT would stop in a few minutes. I didn't know what it was back then, and people assumed I was hyperventilating, or that it was a panic attack. But this time, it didn't stop and I had to be taken away with an ambulance.


 


Now i've been wondering if this might be related to the risperdal and/or lexapro somehow... I've searched the net a bit, and found out that Tachycardia is a fairly common side effect.. I'm not completely sure whether it is related, but I now know that there is a chance that it is.. I also know anxiety/panic and SVT are interrelated.


 


What do I do?...


 


Is there a chance I will ever heal from that tachycardia, IF it is medicine-induced?


 


The doctors say it was most likely there since birth and I would need an operation to remove it, but I am not 100% sure.... I have experienced the symptoms earlier in life, yes, but only after I got on risperdal.... I don't remember any heart palpitations before that... though that may also be because I was very young when I got put on risperdal (we're talking around 12 years old)


 


And is there a way to find out whether this tachycardia is the result of risperdal?..


Meds:

- Risperdal/Risperidone (Since around 2004, 0.5mg, 0.25mg since somewhere in March 2016, completely off it since May 5 2016)

- Lexapro/Escilatopram (Around 07-05-2014 to 15-01-2015, tapered off 1mg per day starting on 07-01-2015, had a break of about a week at 5mg before tapering off further)

- Estradiol (Since 13-08-2015, 4mg)

- Cyproterone Acetate (Since around 10-02-2015, 50mg)

- Melatolin (Since around 2004, progressively lower doses, in the end 0.2mg was enough to get me to sleep, i'm not on it anymore)

Link to comment
Share on other sites

I had severe anxiety and tachycardia after quitting Risperdal for at least 2 months. Now I feel less anxious and tachycardia is not a problem anymore. You took a very low dose and you tapered, while I quitted cold turkey. I think it's quite strange that you had this rhythm change only several months after dismissing the drug. But I'm not really an expert.

Took Risperdal (4 mg for one week, 2 mg for some weeks and 3 mg for three days) from early August to early September 2016.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy